Alert archive / North Carolina / Beach Hazards Statements in 2013

Beach Hazards Statement 12, NWS Newport/Morehead City, NC

July 31, 2013

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 31, 2013, 12:37 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2013, 12:37 PM EDT (16:37 UTC)
Expired
Jul 31, 2013, 8:00 PM EDT
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WHUS42 KMHX 311637
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1237 PM EDT WED JUL 31 2013

...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY...

.LONG PERIOD SWELLS WILL LEAD TO A HIGH THREAT OF RIP CURRENTS
ALONG AREA BEACHES NORTH OF CAPE HATTERAS TODAY.

NCZ103-010000-
/O.NEW.KMHX.BH.S.0012.130731T1637Z-130801T0000Z/
OUTER BANKS DARE-
1237 PM EDT WED JUL 31 2013

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS

* TIMING AND TIDES...RIP CURRENTS ARE MOST PREVALENT A FEW HOURS
  EITHER SIDE OF LOW TIDE...WHICH OCCURRED AROUND 9 AM THIS
  MORNING HOWEVER LIFEGUARDS CONTINUE TO REPORT NUMEROUS RESCUES
  THROUGH LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS
POINTS AND LIFEGUARD STATIONS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT
ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN
EXHAUST AND EVEN KILL THE STRONGEST SWIMMER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 10:55 AM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 31, 10:55 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1055 AM EDT WED JUL 31 2013

.SYNOPSIS...
A FRONT WILL LINGER NEAR THE COAST TODAY...THEN LIFT NORTH OF THE
REGION THURSDAY. HIGH PRESSURE OFFSHORE WILL DOMINATE LATE IN THE
WEEK. ANOTHER COLD FRONT WILL APPROACH FROM THE NORTHWEST LATE
THIS WEEKEND THEN PUSH SOUTH OF THE AREA MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LITTLE IF ANY CONVECTION EXPECTED THRU MIDDAY AS BKN CLOUDS HAVE
LIMITED INSTABILITY THUS FAR. CONVECTIVE COVERAGE WILL INCREASE A
BIT BY EARLY TO MID AFTERNOON AIDED BY INCREASED INSOLATION AND
SUBTLE FORCING VIA WEAK MID LEVEL TROF AND REMNANT/SEABREEZE LOW
LEVEL BNDRYS. OVERALL COVERAGE SHUD BE LIMITED GIVEN THE WEAK
FORCING WITH SLIGHTLY BETTER PRECIP CHANCES OVER INLAND AREAS.
HIGH PWATS SUGGEST HEAVY DOWNPOURS A CONTINUED THREAT THIS
AFTERNOON BUT MEAGER CAPE AND SHEAR INDICATE THAT THE OVERALL
SEVERE TSTORM THREAT WILL BE LOW. HIGHS WILL TOP OUT MAINLY IN
THE LOW TO MID 80S WITH SOME UPPER 80S INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 215 AM WED...MDLS DIFFER QUITE A BIT ON TIMING AND AMOUNT OF
PRECIP OVERNIGHT. THEY ALL SHOW GRAD INCREASING MOISTURE OVER THE
REGION AS A MID/UPR TRF DEVELOPS TO THE W. CONSENSUS OF THE MDLS
AND QPF FROM HPC INDICATE INCREASING PRECIP AFT 06Z AND HAVE GOOD
CHC POPS SRN AND INLAND AREAS. LOWS WILL RANGE FROM AROUND 70
INLAND TO LOW/MID 70S BEACHES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 330 AM WED...LONG TERM PERIOD WILL FEATURE FAIRLY UNSETTLED
PATTERN WITH LONG WAVE TROUGHING ACROSS THE EASTERN CONUS BRINGING
OCCASIONAL SHOWERS AND STORMS TO E NC.

STRONGER SHORTWAVE/FRONTAL SYSTEM WILL SWING THROUGH ON THUR WITH
THUNDERSHOWERS LIKELY. ECMWF CONTINUES TO BE MOST ROBUST WITH THE
SYSTEM AND DELIVERS OVER AN INCH OF QPF TO THE AREA. GFS MORE
BENIGN AND BRINGS MORE IN THE WAY OF SCT ACTIVITY WITH MUCH LESS
RAIN AMOUNTS. SIDED WITH THE WETTER SCENARIO GIVEN THE HIGH PWATS
AOA 2 INCHES IN COMBO WITH DECENT FORCING FOR ASCENT AHEAD OF GOOD
MOISTURE CONVERGENCE. SEVERE POTENTIAL WILL BE MITIGATED DUE TO
PLENTIFUL CLOUD COVER AND LIMITED INSTABILITY. PRECIP WILL END
WEST TO EAST THUR EVENING AS SHORTWAVE PASSES.

LONG WAVE TROUGH WILL REMAIN ACROSS EASTERN CONUS FOR LATE WEEK
INTO THE WEEKEND. MORE TYPICAL SEA BREEZE TYPE CONVECTION FRI AND
SAT AS FLOW REMAINS SOUTH TO SW WITH THERMAL TROUGH INLAND. BETTER
CHANCE FOR THUNDERSHOWERS ON SUN AS ANOTHER FRONT SAGS INTO THE
AREA AND PASSES THROUGH BY MONDAY. A BIT COOLER WITH DRIER
CONDITIONS TO START THE WORK WEEK AS HIGH PRES MOVES IN. THIS HIGH
MAY BE PROGRESSIVE WITH PRECIP CHANCES ARRIVING AGAIN AS EARLY AS
MON NIGHT AS YET ANOTHER SYSTEM MOVES INTO THE REGION.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /TODAY AND TONIGHT/...
MAINLY VFR REST OF THE DAY WITH SHRA/TSRA REMAINING RATHER SCT.
MOISTURE WILL INCREASE FROM W TO E TONIGHT AND EXPECT SHRA AND
TSRA TO INCREASE IN CVRG...WHICH MAY LEAD TO BRIEF LOWERING OF
CIGS/VSBYS AT TIMES. THE WIDESPREAD CLOUDS SHLD LIMIT THE THREAT
FOR FOG/LOW STRATUS.

LONG TERM /THU THROUGH SATURDAY/...
AS OF 330 AM WED...GENERALLY VFR THROUGH THE PERIOD...THOUGH MVFR
OR IFR IN BR/FG/STRATUS POSSIBLE FOR THE OVERNIGHT HOURS ESP IN
AREAS THAT RECEIVE RAINFALL. SCT TO NUMEROUS SHOWERS/STORMS ON
THUR AS A FRONT AND LOW PRES AREA MOVE THROUGH. MVFR TO POSSIBLY
IFR CIGS ON THUR IN RAIN AND LOW CLOUDS. MORE TYPICAL AFTERNOON
STORMS FRI AND SAT BEFORE ANOTHER FRONT MOVES IN BRINGING A BETTER
CHANCE OF RAIN FOR SUN.

&&

.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
WEAK HIGH TO THE N AND BNDRY OFF THE CST WILL LEAD TO MAINLY E
WINDS AOB 10 KTS TODAY. AS THE HIGH SHIFTS E AND THE BNDRY WEAKENS
OR LIFTS N EXPECT LIGHT SRLY WINDS TO DEVELOP LATER TONIGHT. SEAS
WILL CONT IN THE 2 TO 4 FT RANGE TODAY WITH A LONG PERIOD ESE
SWELL. AS THE SWELL DIMINISHES A BIT TONIGHT SEAS WILL SUBSIDE TO
2 TO 3 FT.

LONG TERM /THU THROUGH SUNDAY/...
AS OF 330 AM WED...GRADIENT WILL INC RAPIDLY THUR AS A FRONT AND
LOW PRES AREA NEARS THE WATERS. SCA CONDITIONS WILL DEVELOP WITH
WINDS 20 TO 25 KT DEVELOPING LATE THUR WITH SEAS INC TO 6 FEET.
BEST CHANCE FOR SCA WILL BE SOUTH OF OREGON INLET. THESE
CONDITIONS LOOK TO LAST INTO EARLY FRI BEFORE WINDS RELAX A
BIT...THOUGH REMAIN AROUND 15 KT THROUGH LATE SAT.

ANOTHER FRONT WILL SAG INTO THE AREA AND CLEAR THE COASTAL WATERS
ON SUN WITH WINDS BECOMING NORTHEASTERLY BEHIND IT THOUGH SHOULD
REMAIN BELOW SCA CRITERIA.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RF
NEAR TERM...BTC/RF
SHORT TERM...RF
LONG TERM...TL
AVIATION...BTC/RF/TL
MARINE...BTC/RF/TL
Hazardous weather outlook, Jul 31, 4:11 AM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 AM EDT WED JUL 31 2013

NCZ029-044>047-079>081-090>094-098-010815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
411 AM EDT WED JUL 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-010815-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
411 AM EDT WED JUL 31 2013

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING NORTH OF CAPE LOOKOUT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Beach Hazards Statements in North Carolina, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.